Washington, 2013High Wind in Washington, November 18, 2013
November 18, 2013 · NWS PQR · 1 event in 1 county or zone
A low pressure center, approximately 1000 millibars moved over Southwest Washington near Gray's Harbor, Washington and produced Strong winds for the Southwest Washington Coast.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure center, approximately 1000 millibars moved over Southwest Washington near Gray's Harbor, Washington and produced Strong winds for the Southwest Washington Coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Nov 18, 2:30 PM PST, 30 minutes earlier.
Area forecast discussion, Nov 18, 2:30 PM PST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
ISSUED BY NATIONAL WEATHER SERVICE SEATTLE WA
230 PM PST MON NOV 18 2013
.SYNOPSIS...A 1000 MB LOW OVER THE OFFSHORE WATERS WILL MOVE INLAND
OVER THE COAST OF CENTRAL WASHINGTON THIS EVENING. STRONG WINDS CAN
BE EXPECTED ON COASTAL BEACHES AND HEADLANDS OF THE SOUTH WASHINGTON
COAST AND OREGON AHEAD OF A FRONTAL SYSTEM THIS EVENING. IT WILL
ALSO BE WINDY INLAND THIS EVENING. HEAVY RAINFALL WILL OCCUR AT
TIMES AHEAD OF THE FRONT TONIGHT THROUGH TUESDAY MORNING. THE SYSTEM
WILL FINALLY MOVE SOUTH OF THE AREA TUESDAY NIGHT AND CONDITIONS
WILL DRY FROM THE NORTH. THE REMAINDER OF THE WEEK WILL SEE AN UPPER
RIDGE NEAR OR JUST OFF THE COAST WITH BRISK OFFSHORE WINDS
DEVELOPING. A DRY AND COOL AIR MASS WILL LEAD TO SOME COLD MORNINGS
IN WIND SHELTERED AREAS DURING THE SECOND HALF OF THE WEEK. THE DRY
PATTERN WILL LIKELY CONTINUE THROUGH NEXT WEEKEND.
&&
.SHORT TERM...A 1000 MB LOW IS CENTERED ABOUT 150 NM W OF THE MOUTH
OF THE COLUMBIA RIVER THIS AFTERNOON. THIS LOW WILL MOVE NE TO
AROUND GRAYS HARBOR WASHINGTON THIS EVENING THEN EAST OF THE
CASCADES. THE TRAILING COLD FRONT WILL PUSH INLAND ACROSS THE SOUTH
WASHINGTON AND NORTH OREGON COAST LATE THIS EVENING...BUT THE FRONT
WILL HANG UP FROM THE PORTLAND AREA TO THE NORTH CENTRAL COAST
THROUGH TUESDAY MORNING AS A SECONDARY WAVE STILL NEAR 43N 139W
TRACKS EAST-NORTHEASTWARD. THE WINDY CONDITIONS WILL END FROM THE
WEST TONIGHT WITH THE FIRST WAVE...WHILE THE SECOND WAVE WILL KEEP
MODERATE TO LOCALLY HEAVY RAIN CONTINUING THROUGH THE FIRST PART OF
TUESDAY AFTERNOON...MAINLY FROM ABOUT PORTLAND-SEASIDE OREGON
LOCATIONS SOUTHWARD.
A HIGH WIND WARNING WILL CONTINUE THROUGH 10 PM FOR THE HEADLANDS
AND BEACHES OF THE COASTAL ZONES. WHILE HEAVY...RAINFALL AMOUNTS OF
1 TO 1.5 INCHES ARE NOT EXPECTED TO CAUSE FLOODING...EXCEPT FOR VERY
LOCAL PONDING ON ROADWAYS WHERE LEAVES CLOG DRAINS.
NORTHERLY FLOW BEHIND THE SECOND FRONT WILL USHER IN COLDER AIR AND
CLEARING. A WET GROUND FROM RECENT RAINFALL WILL RESULT IN PATCHY
FOG OVER THE INTERIOR VALLEYS WEDNESDAY MORNING. CLOUDS AND MOISTURE
WILL LIKELY HOLD TEMPERATURES UP IN THE LOWER TO MID 30S WEDNESDAY
MORNING. BUT IT LOOKS LIKE IT WILL GET COLD THURSDAY
MORNING...ESPECIALLY IN NORMALLY PROTECTED VALLEY LOCATIONS...WITH
TEMPERATURES DROPPING INTO THE MID 20S. DAYTIME TEMPERATURES WILL
RISE INTO THE MID 40S OVER THE INTERIOR WEDNESDAY AND THURSDAY WITH
SUNSHINE. ALBRECHT
.LONG TERM...GLOBAL MODELS ALL SHOW A RIDGE AT THE SURFACE AND ALOFT
ALONG 135W THURSDAY NIGHT SHIFTING INTO EASTERN WASHINGTON AND
OREGON OVER THE WEEKEND. A THERMALLY INDUCED TROUGH OF LOW PRESSURE
ALONG THE NORTHERN CALIFORNIA AND SOUTHERN OREGON COAST THURSDAY
NIGHT WILL CONTINUE THROUGH SATURDAY...THEN WILL WEAKEN LATE IN THE
WEEKEND. NO PRECIPITATION IS EXPECTED THURSDAY NIGHT THROUGH THE
WEEKEND. THERE IS A SLIGHT CHANCE OF LIGHT PRECIPITATION OVER FAR
NORTHERN OREGON AND SOUTHERN WASHINGTON EARLY NEXT WEEK AS A SYSTEM
MOVES OVER THE TOP OF THE RIDGE...THOUGH MOST GLOBAL MODELS APPEAR
TO BE DOWNPLAYING THIS POSSIBILITY WITH EACH NEW RUN. TEMPERATURES
WILL GRADUALLY MODERATE WITH TIME THURSDAY NIGHT THROUGH THE WEEKEND
AS THE HIGH ALOFT BUILDS OVER THE AREA AND OFFSHORE FLOW CONTINUES.
ALBRECHT
&&
.AVIATION...PERIODIC LIGHT RAIN, BREEZY SOUTH WINDS, AND MVFR TO VFR
CEILINGS AT ISSUANCE TIME WILL SLOWLY DETERIORATE TO A MIX OF MVFR
AND IFR THROUGH LATE AFTERNOON AS A FAIRLY STRONG FRONTAL SYSTEM
CONTINUES TO APPROACH. THE STRONGEST WINDS ARE STILL EXPECTED AT THE
COAST WITH PEAK GUSTS EXPECTED IN THE 35 TO 45 KNOT RANGE. WINDS
WILL BE A BIT STRONGER AT 45-55KT OVER THE HIGHER TERRAIN WITH THE
HIGHER HILLS AND MOUNTAINS MOSTLY OBSCURED IN CLOUDS AND PRECIP.
EXPECT LITTLE CHANGE OVERNIGHT, THOUGH A RELATIVE LULL IN THE
PRECIPITATION IS EXPECTED BETWEEN 09Z AND 12Z. THE ACTUAL SURFACE
COLD FRONT AND ASSOCIATED WIND SHIFT WILL MOVE THROUGH FROM NORTH TO
SOUTH BETWEEN 12Z AND 18Z FROM ASTORIA SOUTH TO ABOUT SALEM,
REACHING EUGENE DURING THE AFTERNOON.
KPDX AND APPROACHES...VFR WILL DETERIORATE TO MVFR THIS AFTERNOON
AS LIGHT RAIN AND BREEZY WINDS INCREASE. SOME BRIEF AND SLIGHT
IMPROVEMENT IS EXPECTED BETWEEN 09Z AND 16Z AS ONE PRECIPITATION
BAND FOCUSES SOUTHWARD AND THE TRUE SURFACE COLD FRONT APPROACHES.
EXPECT A WIND SHIFT WITH THIS FRONT AROUND 16Z TUESDAY MORNING.
BTL/JBONK.
&&
.MARINE....MARINE...A 1000 MB LOW OFFSHORE WILL MOVE NE ACROSS
WASHINGTON THIS EVENING AND CATCH UP WITH A LOW OVER SE BRITISH
COLUMBIA. THIS WILL LOW WILL DEEPEN TO 997 MB BY TUE MORNING. A COLD
FRONT EXTENDING FROM THE LOW WILL MOVE FROM NW TO SE ACROSS THE AREA
TONIGHT. GALE FORCE SOUTHERLY WINDS ARE LIKELY ACROSS THE AREA AHEAD
OF THIS FRONT. WINDS WILL DROP OFF WITH THE FRONTAL PASSAGE AND
BECOME NORTHERLY BEHIND IT. BY 5 AM PST TUE...WINDS ACROSS THE
ENTIRE AREA SHOULD BE BELOW GALE FORCE.
SEAS WILL BE ROUGH AND STEEP AT TIMES...ESPECIALLY THROUGH THIS
EVENING...DUE TO THE STRONG WINDS. EXPECT SEAS TO SUBSIDE
OVERNIGHT.
HIGH PRES OVER BRITISH COLUMBIA AND THE OFFSHORE WATERS COUPLED
WITH LOWER PRES OVER NORTHERN CALIFORNIA WILL RESULT IN STRONG
NORTHERLY FLOW TUE AND WED. THE FLOW WILL WEAKEN AND BECOME MORE
OFFSHORE OR EASTERLY THE LATER PART OF THIS WEEK IN RESPONSE TO
FALLING PRES OFFSHORE AND HIGHER PRES BUILDING E OF THE CASCADES.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING THROUGH 10 PM PST THIS EVENING FOR CENTRAL
OREGON COAST-NORTH OREGON COAST.
WA...HIGH WIND WARNING THROUGH 10 PM PST THIS EVENING FOR SOUTH
WASHINGTON COAST.
PZ...GALE WARNING UNTIL MIDNIGHT TONIGHT FOR THE COASTAL WATERS
FROM CAPE SHOALWATER TO CASCADE HEAD OUT 60 NM.
GALE WARNING UNTIL 5 AM TUESDAY FOR COASTAL WATERS FROM
CASCADE HEAD TO FLORENCE OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 6 AM
TUESDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.PORTLAND.GOV
WWW.TWITTER.COM/NWSPORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Nov 18, 6:05 AM PST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
605 AM PST MON NOV 18 2013
PZZ250-255-270-275-191715-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
605 AM PST MON NOV 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A GALE WARNING IS IN EFFECT FROM NOON TODAY THROUGH THIS EVENING.
SEE PDXCWFPQR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ001-002-WAZ021-191715-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
605 AM PST MON NOV 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
HIGH WIND WARNING IS IN EFFECT FOR COASTAL HEADLANDS AND BEACHES FROM
1 PM TO 10 PM THIS AFTERNOON AND EVENING. SEE PDXNPWPQR FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ003>014-WAZ019-020-022-023-039-040-191715-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
605 AM PST MON NOV 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
WINDY CONDITIONS THIS AFTERNOON AND EVENING...WITH HEAVY RAIN AT
TIMES. SEE PDXSPSPQR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
LOCALLY HEAVY RAIN POSSIBLE TUESDAY. SEE PDXSPSPQR FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES..
FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
High Wind, South Coast
- When
- November 18, 3:00 PM PST to 8:00 PM PST
- Where
- South Coast forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
Sustained winds of 45 mph were measured at US 101 Megler Bridge(ODT76) with a gust of 58 mph. Cape Disappointment (82SW1) had a wind gust of 53 mph with a maximum sustained wind of 44 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New York, November 18, 20131 death · $245,000 · 59 kt wind · 12 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 18, 201315 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 18, 201315 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 18, 20134 events
- High Wind in Wyoming, November 18, 201356 kt wind · 4 events
- Damaging Winds in Pennsylvania, November 18, 201350 kt wind · 3 events
- Damaging Winds in New York, November 18, 2013$6,000 · 56 kt wind · 3 events
- Strong Wind in New York, November 18, 2013$8,000 · 2 events
- Damaging Winds in New Jersey, November 18, 201350 kt wind · 2 events
- High Wind in Oregon, November 18, 201354 kt wind · 2 events
- Damaging Wind in Tennessee, November 18, 201360 kt wind · 1 event
- Damaging Wind in Virginia, November 18, 2013$250 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 483155.